New Mexico, 2015High Wind in New Mexico, February 16, 2015
February 16, 2015 · NWS EPZ · 1 event in 1 county or zone
A cold front combined with an approaching 140+ knot jet from the north and an upper trough to produce weak convection across Sierra County. The air at the surface was drying out quickly behind the cold front which helped to produce outflow winds of 67 mph at the Truth or Consequences Airport.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front combined with an approaching 140+ knot jet from the north and an upper trough to produce weak convection across Sierra County. The air at the surface was drying out quickly behind the cold front which helped to produce outflow winds of 67 mph at the Truth or Consequences Airport.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Feb 16, 3:15 PM MST, 4 hours 38 minutes earlier.
Area forecast discussion, Feb 16, 3:15 PM MST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
315 PM MST MON FEB 16 2015
.SYNOPSIS...
COOLER AIR BEHIND A COLD FRONT WILL PUSH ACROSS NEW MEXICO AND
WEST TEXAS TONIGHT WHILE AN UPPER DISTURBANCE MOVES ACROSS THE
REGION. AS A RESULT THERE WILL BE A SLIGHT CHANCE OF LOWLAND RAIN
SHOWERS AND MOUNTAIN SNOWS TONIGHT WITH COOLER TEMPERATURES TONIGHT
AND TUESDAY. HIGH PRESSURE FOLLOWED BY WESTERLY WINDS WILL PRODUCE
SEASONABLY WARM MOSTLY DRY WEATHER WEDNESDAY THROUGH NEXT WEEKEND.
&&
.DISCUSSION...
WEAK COLD FRONT WHICH WAS PUSHING SLOWLY ACROSS THE RIO GRANDE
EARLIER TODAY IS NOW RETREATING BACK TO THE EAST AS WESTERLY WINDS
ARE INCREASING ACROSS THE CWA THIS AFTERNOON. FRONT SHOULD GET
STRONGER UPPER SUPPORT LATER TONIGHT AND SHOULD THUS MOVE SOUTHWARD
THROUGH THE CWA LATER TONIGHT. COLD AIR ADVECTION BEHIND THE
BOUNDARY WILL LOWER TUESDAY HIGH TEMPERATURES TO AROUND 5 TO 10
DEGREES BELOW NORMAL. MEANWHILE AN UPPER WAVE/VORTICITY MAX WILL
MOVE TO THE SOUTHEAST ACROSS NEW MEXICO/WEST TEXAS TONIGHT AND
PROVIDE BARELY SUFFICIENT DYNAMIC FORCING TO INDUCE MAINLY ISOLATED
LIGHT PRECIP AND EVEN A FEW LIGHTNING STRIKES. COLD AIR ADVECTION AT
LOW LEVELS BENEATH DYNAMIC COOLING ALOFT WILL LIKELY SUPPORT
SNOWFALL OVER THE HIGHER MOUNTAINS AND EVEN THE LOWLANDS OF HUDSPETH
COUNTY BUT SNOW AMOUNTS SHOULD BE LIGHT WITH LESS THAN 3 INCHES
EXPECTED EVEN OVER THE SACRAMENTOS. WAVE WILL BE EAST OF THE CWA BY
MID MORNING TUESDAY WITH SUBSIDING NORTHWEST FLOW BEHIND IT BRINGING
COOLER DRY WEATHER.
WEDNESDAY THROUGH FRIDAY FLOW ALOFT BECOMES MORE ZONAL AS FLAT
RIDGE MOVES ACROSS THE CWA. THIS WILL SUSTAIN TRANSPORT OF WARMER
DRY AIR MASS INTO SATURDAY WITH TEMPERATURES AGAIN CLIMBING ABOVE
NORMAL. MODELS IN GENERAL AGREEMENT IN MOVING UPPER TROUGH OVER
GREAT BASIN VICINITY SATURDAY AND SUNDAY WITH BACKING FLOW ALOFT
TRANSPORTING MAINLY MID/HIGH LEVEL MOISTURE INTO THE REGION. THUS
EXPECT MORE CLOUDS AND EVEN SLIGHT CHANCES OF HIGH MOUNTAIN RAIN
OR SNOW EARLY NEXT WEEK. BOTH GFS AND ECMWF BRING STRONGER FRONT
INTO THE REGION EARLY NEXT WEEK WITH THE GFS KEEPING IT EAST OF
THE CWA WHILE THE ECMWF PUSHES IT WESTWARD. AT THIS TIME ENSEMBLE
BLEND INDICATES MILDER AIR WILL REMAIN IN PLACE THROUGH MONDAY.
&&
.AVIATION...VALID 17/12Z-18/12Z...
AN UPPER LEVEL LOW PRESSURE SYSTEM TRACKS EASTWARD JUST SOUTH OF THE
AREA. ANOTHER UPR LEVEL DISTURBANCE DROPS TO THE SE IN THE NW FLOW
ALOFT BETWEEN 03Z AND 12Z WITH MOST WX E OF AN ELP-ALM LINE. SKY
CONDS THRU PD: SCT050-080 SCT140-180 SCT-BKN200-250: ISOLD SHRA
TSRA LOW ELV TIL 03Z LOW ELV AND ISOLD SHRA LOW ELV SHSN HIR ELV
06Z-12Z BKN040 BKN100. SFC WINDS 00Z-12Z WSW 15G25KTS VEERING TO
NW12KTS AFT 12Z. OCNL MDT TURBC OVR/NR MTNS/E SLOPES.
&&
.FIRE WEATHER...
A DISTURBANCE ALOFT WILL MOVE BY TO THE SOUTH OF THE OUR AREA TODAY.
ANOTHER DISTURBANCE IN THE NORTHWEST FLOW ALOFT WILL DROP
SOUTHEASTWARD AND BRUSH OUR REGION JUST TO THE EAST TONIGHT. THESE
SYSTEMS WILL GENERATE A SLIGHT CHANCE OF RAIN SHOWERS AND AN
ISOLATED THUNDERSTORM ALONG THE BORDER AREAS WITH MOUNTAIN SNOW
POSSIBLE TONIGHT. BREEZY TO WINDY CONDITIONS WILL BE POSSIBLE THIS
AFTERNOON WITH A COOLER TEMPERATURES TOMORROW. DRIER WEATHER WILL
RETURN TUESDAY AFTERNOON THROUGH FRIDAY WITH TEMPERATURES WARMING
BACK UP ABOVE NORMAL BY MID WEEK. RAIN SHOWERS WILL BE POSSIBLE BY
NEXT WEEKEND. THE MIN RH FIELD WILL RUN FROM 30% TO 40% OVER MOST OF
THE AREA MONDAY DROPPING ABOUT 5% TO 10% ON TUESDAY,
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 43 61 35 70 41 / 10 0 0 0 0
SIERRA BLANCA 35 57 32 69 39 / 30 0 0 0 0
LAS CRUCES 37 60 32 68 38 / 10 0 0 0 0
ALAMOGORDO 33 56 30 65 36 / 10 0 0 0 0
CLOUDCROFT 20 38 24 49 30 / 30 10 0 0 0
TRUTH OR CONSEQUENCES 35 59 32 68 37 / 10 0 0 0 0
SILVER CITY 33 58 31 67 36 / 20 0 0 0 0
DEMING 37 63 31 70 35 / 10 0 0 0 0
LORDSBURG 35 62 30 69 35 / 10 0 0 0 0
WEST EL PASO METRO 44 61 37 70 44 / 10 0 0 0 0
DELL CITY 31 56 28 69 34 / 30 0 0 0 0
FORT HANCOCK 42 61 34 72 41 / 20 0 0 0 0
LOMA LINDA 36 54 35 64 41 / 10 0 0 0 0
FABENS 41 60 33 71 38 / 20 0 0 0 0
SANTA TERESA 40 61 32 69 39 / 10 0 0 0 0
WHITE SANDS HQ 37 58 33 68 40 / 10 0 0 0 0
JORNADA RANGE 34 59 25 68 33 / 10 0 0 0 0
HATCH 34 63 29 71 35 / 10 0 0 0 0
COLUMBUS 43 63 35 70 39 / 20 0 0 0 0
OROGRANDE 37 57 33 67 39 / 10 0 0 0 0
MAYHILL 25 46 29 59 34 / 40 10 0 0 0
MESCALERO 23 45 26 56 32 / 30 10 0 0 0
TIMBERON 27 46 29 57 35 / 30 10 0 0 0
WINSTON 31 55 29 64 35 / 20 0 0 0 0
HILLSBORO 35 59 33 68 39 / 10 0 0 0 0
SPACEPORT 32 60 29 69 35 / 10 0 0 0 0
LAKE ROBERTS 29 56 28 65 33 / 20 0 0 0 0
HURLEY 33 58 30 67 35 / 10 0 0 0 0
CLIFF 30 62 26 71 31 / 10 0 0 0 0
MULE CREEK 25 60 22 67 28 / 10 0 0 0 0
FAYWOOD 36 58 33 67 38 / 10 0 0 0 0
ANIMAS 39 65 33 71 37 / 20 0 0 0 0
HACHITA 38 65 31 72 35 / 20 0 0 0 0
ANTELOPE WELLS 39 66 32 71 37 / 20 0 0 0 0
CLOVERDALE 38 63 34 70 37 / 20 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
05 ROGASH/20 NOVLAN
Hazardous weather outlook, Feb 16, 5:17 AM MST, 14 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
517 AM MST MON FEB 16 2015
NMZ401>417-TXZ418>424-171230-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
517 AM MST MON FEB 16 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A WEAKENING LOW
PRESSURE SYSTEM PASSING THE AREA TO THE SOUTH WILL GENERATE A
SLIGHT CHANCE OF RAIN SHOWERS...MAINLY ALONG THE BORDER REGION
AND GENERALLY ALONG AND SOUTH OF THE INTERSTATE 10 CORRIDOR
THROUGH THE DAY. WESTERLY WINDS WILL INCREASE INTO THE WINDY
CATEGORY THIS AFTERNOON FOR AREAS MAINLY WEST OF THE RIO GRANDE.
AN SECOND LOW PRESSURE TROUGH WILL DROP SOUTH INTO THE STATE
WHICH ALONG WITH COLD AIR FROM A SURFACE FRONTAL SYSTEM WILL
GENERATE A CHANCE OF SNOW SHOWERS OVER THE SACRAMENTO MOUNTAINS
TONIGHT THROUGH TUESDAY MORNING. SNOW LEVELS WILL BE DOWN TO
AROUND 6000 FEET ELEVATION BY TUESDAY MORNING. ONE TO TWO INCHES
OF SNOW WILL BE POSSIBLE OVER PORTIONS OF THE SACRAMENTO MOUNTAINS
BY TUESDAY MORNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A STRONG RIDGE OF
HIGH PRESSURE ON THE WEST COAST WILL KEEP THE STORM TRACK PUSHED
NORTH AND EAST OF THE AREA THROUGH FRIDAY. SKIES WILL BE MOSTLY
CLEAR WITH GENERALLY LIGHT WINDS AND WARM TEMPERATURES. A LOW
PRESSURE TROUGH WILL DEEPEN OVER THE WESTERN PART OF THE COUNTRY
NEXT WEEKEND WITH POSSIBLE SNOW SHOWERS FOR THE MOUNTAINS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
LUNDEEN
High Wind, Sierra County Lakes
- When
- February 16, 7:53 PM MST
- Where
- Sierra County Lakes forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 33.131, -107.192 (the zone’s center; the record gives no point)
KTCS ASOS reported a peak wind of 67 mph from a downdraft associated with weak convective showers in the area.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Winter Storm in Tennessee, February 16 to 17, 20153 deaths · 53 events
- Heavy Snow in Kentucky, February 16, 20152 deaths · 49 events
- Winter Storm in Kentucky, February 16 to 17, 20151 death · 33 events
- Winter Storm in Virginia, February 16 to 17, 20151 death · 27 events
- Ice Storm and Winter Weather in Georgia, February 16 to 17, 20151 death · 21 events
- Winter Storm in Tennessee, February 16, 2015$1.5 million · 32 events
- Cold in Maryland, February 16, 2015$100,000 · 5 events
- Ice Storm in South Carolina, February 16 to 17, 2015$55,000 · 5 events
- Winter Storm in Virginia, February 16 to 17, 201537 events
- Marine Strong Wind in Gulf of Mexico, February 16, 20154 injured · 1 event
- Winter Storm in North Carolina, February 16 to 17, 201531 events
- Heavy Snow in West Virginia, February 16 to 17, 201530 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 560445.